MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON MB PATELLA PA A35; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5554-L-350
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon cr x3 tibial insert, cat # 5530-g-609, lot # mmplpw.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported by rep: "patient complains of grinding knee pain.All available information submitted." a 6 x 9 cr x 3 insert and a35 metal-backed patella were revised.
 
Event or Problem Description
It was reported that the patient's left knee was revised.As reported by rep: "patient complains of grinding knee pain.All available information submitted." a 6x9 cr x3 insert and a35 metal-backed patella were revised.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to pain involving a triathlon patella was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection: the reported device was not returned however photographs were provided for review.The photograph shows fragments of an explanted triathlon patella with biological material throughout.No other notable observations were made.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: no clinical or pmh, no x-rays, no revision operative report, no examination of explanted components.While the specimen photo appears to confirm the revision surgery noted in the event description, insufficient data is presented to create a medical report for this case.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : device not returned.

Brand Name
TRIATHLON MB PATELLA PA A35
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10142286
Report Number0002249697-2020-01147
Device Sequence Number16871763
Product Code MBH
UDI-Device Identifier07613327049909
UDI-Public07613327049909
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model Number5554-L-350
Device Catalogue Number5554L350
Device Lot NumberEBF8P1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date06/11/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight103